Alert archive / Alabama / Small Craft Advisories in 2018

Small Craft Advisory 37, NWS Mobile, AL

October 20, 2018

NWS Mobile, AL issued this small craft advisory at Oct 20, 2018, 2:58 AM CDT. It took effect at Oct 20, 2018, 10:00 PM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Oct 20, 2018, 2:58 AM CDT (07:58 UTC)
In effect from
Oct 20, 2018, 10:00 PM CDT
Expired
Oct 21, 2018, 1:00 PM CDT
In force
15 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

530 
WHUS74 KMOB 200758
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
258 AM CDT Sat Oct 20 2018

GMZ631-632-650-655-670-675-201600-
/O.NEW.KMOB.SC.Y.0037.181021T0600Z-181021T1800Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
258 AM CDT Sat Oct 20 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 1 PM CDT SUNDAY...

The National Weather Service in Mobile has issued a Small Craft
Advisory, which is in effect from 1 AM to 1 PM CDT Sunday. 

* WINDS...Increasing to 20 to 25 knots after midnight tonight and
  continuing through early Sunday afternoon. 

* WAVES/SEAS...Seas building to near 7 feet well offshore late
  tonight through early Sunday afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
5 follow-up statements
666 
WHUS74 KMOB 200959
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
459 AM CDT Sat Oct 20 2018

GMZ630-201400-
/O.NEW.KMOB.MF.Y.0019.181020T0959Z-181020T1400Z/
Northern Mobile Bay-
459 AM CDT Sat Oct 20 2018

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING...

The National Weather Service in Mobile has issued a Dense Fog
Advisory, which is in effect until 9 AM CDT this morning. 

* VISIBILITY...Down to less than 1 mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Dense Fog Advisory means visibilities will frequently be
reduced to less than one mile. Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions. 

&&

$$

GMZ631-632-650-655-670-675-201800-
/O.CON.KMOB.SC.Y.0037.181021T0600Z-181021T1800Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
459 AM CDT Sat Oct 20 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM CDT
SUNDAY...

* WINDS...Increasing to 20 to 25 knots after midnight tonight 
  and continuing through early Sunday afternoon. 

* WAVES/SEAS...Seas building to near 7 feet well offshore late 
  tonight through early Sunday afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
028 
WHUS74 KMOB 201437
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
937 AM CDT Sat Oct 20 2018

GMZ631-632-650-655-670-675-202300-
/O.CON.KMOB.SC.Y.0037.181021T0600Z-181021T1800Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
937 AM CDT Sat Oct 20 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM CDT
SUNDAY...

* WINDS...Increasing to 20 to 25 knots after midnight tonight 
  and continuing through early Sunday afternoon. 

* WAVES/SEAS...Seas building to near 7 feet well offshore late 
  tonight through early Sunday afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
370 
WHUS74 KMOB 202051
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
351 PM CDT Sat Oct 20 2018

GMZ631-632-650-655-670-675-210500-
/O.EXT.KMOB.SC.Y.0037.181021T0300Z-181021T1800Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
351 PM CDT Sat Oct 20 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO
1 PM CDT SUNDAY...

* WINDS...Increasing to 20 to 25 knots with a few gusts around 30
  knots by late this evening and continuing through early Sunday
  afternoon. 

* WAVES/SEAS...Seas building to 3 to 5 feet near shore and 5 to 7
  feet well offshore late tonight through early Sunday afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
162 
WHUS74 KMOB 210423
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1123 PM CDT Sat Oct 20 2018

GMZ631-632-650-655-670-675-211230-
/O.CON.KMOB.SC.Y.0037.000000T0000Z-181021T1800Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1123 PM CDT Sat Oct 20 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT SUNDAY...

* WINDS...Increasing to 20 to 25 knots with a few gusts around 
  30 knots by late this evening and continuing through early 
  Sunday afternoon. 

* WAVES/SEAS...Seas building to 3 to 5 feet near shore and 5 to 
  7 feet well offshore late tonight through early Sunday 
  afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
294 
WHUS74 KMOB 211109
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
609 AM CDT Sun Oct 21 2018

GMZ631-632-650-655-670-675-211800-
/O.CON.KMOB.SC.Y.0037.000000T0000Z-181021T1800Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
609 AM CDT Sun Oct 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WINDS...20 to 25 knots with gusts around 30 knots.

* WAVES/SEAS...Seas around 3 to 5 feet near shore and 5 to 7 feet
  well offshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Oct 20, 12:31 AM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Oct 20, 12:31 AM CDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1231 AM CDT Sat Oct 20 2018

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
20/06Z issuance...Mostly VFR conditions through 20.08z at TAF
sites, but a few lingering showers over interior portions of
southwest Alabama to the north and south out over the Gulf waters
as well. Mainly MVFR cigs and visibilities through 20.08z through
20.15z with intermittent IFR fog. Scattered showers and
thunderstorms developing with a frontal passage from late Saturday
morning through much of the afternoon, with ocnl MVFR to perhaps brief
IFR conditions possible. Winds becoming mostly light and variable
overnight, followed by light southwest to westerly flow of 6 to 8
knots Saturday late morning and becoming more northerly during the
afternoon and overnight. 12/DS

&&

.PREV DISCUSSION... /issued 732 PM CDT Fri Oct 19 2018/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
20/00z issuance...Mostly VFR conditions through 20.06z at TAF
sites, but a few lingering showers and storms over interior
portions of southwest Alabama to the north and south out over the
Gulf waters as well. Mainly MVFR cigs and visibilities through
20.13z with intermittent IFR fog around sunrise Saturday.
Scattered showers and thunderstorms Saturday afternoon, with ocnl
MVFR to IFR conditions. Winds becoming mostly light and variable
overnight, followed by light southwest to westerly flow of 6 to 8
kts Saturday late morning through afternoon. 12/DS

PREV DISCUSSION... /issued 350 PM CDT Fri Oct 19 2018/

NEAR TERM /Now Through Saturday/...A broad upper ridge of high
pressure stretching west from the western Atlantic to the TX coast
will continue to shift slowly east and south through Sat
afternoon in response to a deepening upper trof digging south over
the Great Lakes and northeast conus shifting east, combined with
strong surface ridge of high pressure on the back side of the
upper trof to the north diving southeast across MS river valley
and se conus late Sat night into early Sun. A strong cold front is
associated with this pattern a will approach the forecast area
from the north by late Sat afternoon. Ahead and along the front
expect better rain chances, mostly scattered in coverage, to occur
mostly during the late morning and afternoon hours on Sat. Model
soundings depict limited instability and moisture with this
pattern on Sat suggesting mostly moderate rainshowers with
isolated embedded thunderstorms through Sat afternoon. Limited
vertical shear is also noted through Sat afternoon suggesting
mostly general thunderstorms if they do occur. With antecedent
conditions on the dry side now and lack of heavy rainfall through
Sat the threat for flooding or nuisance flooding remains low to
nil. For tonight we will mention areas of fog for all locations in
the forecast area and monitor closely for dense fog this evening
and overnight.

Temperatures will continue to be above seasonal norms through Sat
afternoon with lows tonight ranging from the low to middle 60s for
most inland areas and the lower to middle 70s along the immediate
coast. Highs Sat will range from the middle 70s to near 80 over
the northern half of the forecast area and the lower to middle 80s
further south, stretching to the immediate coast. 32/ee

SHORT TERM /Saturday night Through Monday night/...The large
upper trough over the eastern conus moves off into the western
Atlantic through Sunday as a dome of cool high pressure builds
from the Plains into the eastern states. Clearing skies and cool
temperatures will return through the remainder of the weekend in
the wake of the cold front. Increasing clouds and rain will return
to the region late Monday night as the surface high pressure
system pulls eastward, allowing moisture to return to the area on
southerly winds. Low temperatures Saturday night will dip to
between 45 and 50 degrees inland to the mid 50s near the coast,
and Sunday night will be even cooler with lows around 40 degrees
inland to the upper 40s at the coast. Highs on Sunday will be in
the mid 60s to lower 70s, and slightly warmer on Monday.

LONG TERM /Tuesday Through Friday/...Another series of shortwaves
(ejected from an upper trof over the southwestern states) which
move across Texas and then across the northern Gulf coast Tuesday
and Wednesday. In response to the series of shortwaves, an
inverted surface trof developing near the Texas coast/western Gulf
is expected to evolve into a surface low which advances eastward
across the northern Gulf or into the north central Gulf coastal
states later in the period. While the timing and placement of this
surface low is highly uncertain, the overall pattern at least
supports a return of rain chances to the forecast. For now, will
have dry conditions for most of the area on Monday then slight
chance to chance pops follow for Tuesday and Wednesday and have
gone with good chance pops for Thursday. Temperatures during the
period will generally be near seasonable values. /22

MARINE...A light southerly flow is expected through late tonight
followed by a light to moderate west to northwest wind flow
through Sat afternoon. A strong northerly wind flow is expected by
early Sat night and will continue through Sun morning in the wake
of a strong cold front, then become northeast and gradually
diminish through Sun evening. A moderate easterly flow is expected
by early next week then gradually diminish through midweek. Small
craft advisories will likely be required in the wake of front by
early Sat night and continue through early Sun afternoon, followed
by exercise caution conditions through early Mon. 32/ee

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Oct 19, 5:13 AM CDT, 21 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
513 AM CDT Fri Oct 19 2018

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-201015-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
513 AM CDT Fri Oct 19 2018

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

A moderate risk for rip currents will continue along the Gulf
beaches of Alabama and northwest Florida through tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Thursday.

GMZ630>636-650-655-670-675-201015-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
513 AM CDT Fri Oct 19 2018

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Hazardous conditions for small craft will be likely over much of
the marine area Saturday night through early next week.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 4:00 AM CDTDense Fog AdvisoryMOBBaldwin, Conecuh, Covington, Escambia, Mobile5 hr
Oct 20, 4:59 AM CDTMarine Dense Fog AdvisoryMOB4 hr

Nearby

Small Craft Advisories in Alabama, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.